MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH GMRS DIST FEM COMP STD R 65MM; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH GMRS DIST FEM COMP STD R 65MM; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 64952040
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reported event: an event regarding packaging damage involving a gmrs distal femoral component was reported.The event was confirmed by visual inspection.Method & results: device evaluation and results: one unit carton complete with shrink wrap was returned for evaluation.The shrink wrap was opened on one end and has a loaner label on it.Indentation lines and compression lines are visible on the unit carton especially around the opening end of the unit carton.The outer blister appears damaged.Two side flanges are broken off the outer blister.The broken section of the flanges remain attached to the tyvek lid.The inner blister was returned inside the outer blister.The opening corner of the inner blister is opened.There is evidence of the tyvek seal having been applied, however on the outer and inner blister are no longer sterile barriers due to the damaged flanges.Medical records received and evaluation: not performed as the event is related to a packaging issue.Device history review: indicated all devices were manufactured and accepted into final stock on with no reported discrepancies.Complaint history review: there have been no other events for the lot referenced.Conclusion: one unit carton complete with shrink wrap was returned for evaluation.The shrink wrap was opened on one end and has a loaner label on it.Indentation lines and compression lines are visible on the unit carton especially around the opening end of the unit carton indicative of multiple opening/closing operations.The outer blister appears damaged.Two side flanges are broken off the outer blister.The broken section of the flanges remain attached to the tyvek lid.The inner blister was returned inside the outer blister.The opening corner of the inner blister is opened.There is evidence of the tyvek seal having been applied, however on the outer and inner blister are no longer sterile barriers due to the damaged flanges.It is noted that due to sterility concerns, the surgeon elected to re-implant the explanted components as no better alternatives were at hand.This is considered to be an off label application.The investigation concluded that the packaging damage was most likely caused by excessive/incorrect handling prior to the surgery.No further investigation for this event is required at this time if additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
This pi is for the intra-operative event on (b)(6) 2018.It was reported that during revision of patient's right knee, the outer rim of the outer blister was attached to the tyvek as the implant was opened.A corner of the inner blister was not adhered to the tray.Due to sterility concerns, the surgeon elected to re-implant the explanted components as no better alternatives were at hand.

Brand Name
GMRS DIST FEM COMP STD R 65MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8039223
Report Number0002249697-2018-03602
Device Sequence Number11128683
Product Code KRO
UDI-Device Identifier07613327048780
UDI-Public07613327048780
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K023087
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Catalogue Number64952040
Device Lot NumberC443Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2018
Initial Report FDA Received Date11/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR